Alert archive / West Virginia / Areal Flood Warnings in 2010
Areal Flood Warning 21, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at May 14, 2010, 9:11 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; Lawrence County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 9:11 PM EDT (01:11 UTC)
- Expired
- May 14, 2010, 11:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WGUS41 KRLX 150111 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 911 PM EDT FRI MAY 14 2010 OHC087-WVC011-043-099-150315- /O.NEW.KRLX.FA.W.0021.100515T0111Z-100515T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV- 911 PM EDT FRI MAY 14 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... SOUTHERN CABELL COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HUNTINGTON... NORTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HAMLIN... NORTHERN WAYNE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF BEECH FORK STATE PARK... SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE... * UNTIL 1115 PM EDT * AT 909 PM EDT RADAR SHOWED HEAVY THUNDERSTORMS MOVING ACROSS THE AREA. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 10 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREETS AROUND HUNTINGTON. THE HIGHEST THREAT AREAS FOR FLOODING ARE THE RAILROAD VIADUCTS AT 1ST...8TH...10TH...16TH AND 20TH STREETS. IN ADDITION...THE RAILROAD VIADUCT AT 14TH STREET WEST MAY FLOOD. FLOODING MAY ALSO BE OCCURRING ALONG 5TH AVENUE BETWEEN 24TH AND 25TH STREETS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252 $$ 12
2 follow-up statements
028 WGUS81 KRLX 150201 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1001 PM EDT FRI MAY 14 2010 OHC087-WVC011-043-099-150315- /O.CON.KRLX.FA.W.0021.000000T0000Z-100515T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV- 1001 PM EDT FRI MAY 14 2010 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR URBAN AREAS AND SMALL STREAMS IN SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN LINCOLN...NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES IN WEST VIRGINIA... AT 954 PM EDT RADAR SHOWED THAT THE HEAVIEST OF THE RAINFALL HAS MOVED OUT OF THE AREA...WITH JUST A FEW SHOWERS REMAINING. SEVERAL ROADS IN THE AREA ARE FLOODED...AND THE FLOOD WARNING REMAINS IN EFFECT. FLOOD WATERS SHOULD START TO RECEDE THROUGH 11 PM. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252 $$ 12
584 WGUS81 KRLX 150307 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1107 PM EDT FRI MAY 14 2010 OHC087-WVC011-043-099-150315- /O.EXP.KRLX.FA.W.0021.000000T0000Z-100515T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV- 1107 PM EDT FRI MAY 14 2010 ...THE FLOOD WARNING WILL EXPIRE AT 1115 PM EDT FOR URBAN AREAS AND SMALL STREAMS IN SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN LINCOLN...NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES IN WEST VIRGINIA... WITH THE HEAVY RAIN LONG SINCE GONE...AND FLOOD WATERS RECEDING...THE FLOOD WARNING IS ALLOWED TO EXPIRE. BE CAREFUL WHEN OUT AND ABOUT FOR RESIDUAL FLOOD WATERS. THE DEPTH OF THE WATER IS ESPECIALLY HARD TO JUDGE AT NIGHT. LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252 $$ 12
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at May 14, 7:38 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 14, 7:38 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 738 PM EDT FRI MAY 14 2010 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS INTO TONIGHT AS A COLD FRONT MOVES THROUGH. HIGH PRESSURE OVER THE WEEKEND. LOW PRESSURE WILL BRING UNSETTLED WEATHER FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT LIES FROM KCLE TO KCVG AROUND 17Z. THUNDERSTORMS BREAKING OUT ACROSS KENTUCKY WILL EXPAND NORTHEASTWARD INTO WEST VIRGINIA BY MID AFTERNOON. LARGE AMOUNT OF CAPE AVAILABLE FOR CONVECTION TO WORK ON EAST OF OHIO RIVER...COMBINED WITH H7-H5 WINDS BETWEEN 40 AND 50 KNOTS...AND WET BULB ZERO AROUND 10K FT. POTENTIAL FOR LARGE HAIL/DAMAGING WINDS IN THUNDERSTORMS THIS AFTERNOON/EVENING. FRONT STALLS JUST SOUTH OF THE AREA ON SATURDAY AS DRIER AIRMASS OVERSPREADS MUCH OF THE CENTRAL AND NORTHERN AREAS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... KEPT SATURDAY NIGHT DRY UNDER THE INFLUENCE OF HIGH PRESSURE PROVIDING DRY WEATHER AND CALM FLOW. A LOW PRESSURE SYSTEM MOVES INTO THE OH VALLEY SUNDAY...PUSHING A WARM FRONT AND ASSOCIATED SHOWER ACTIVITY NORTH ACROSS OUR CWA. AS A RESULT...EXPECT INCREASE IN MOISTURE AND TEMPERATURES THRU THE WEEKEND. HAVE INCREASED POPS TO LIKELY SPREADING FROM THE SOUTH SUNDAY AFTERNOON INTO MONDAY. TRIPLE POINT OF LOW SYSTEM MOVES INTO THE CWA LATE MONDAY SPREADING CATEGORICAL POPS ACROSS WITH POSSIBLE HEAVY SHOWERS AND STRONG THUNDERSTORMS. THIS REASONING FOLLOWS A BLEND OF THE SREF AND THE PREFERRED ECMWF MODEL SOLUTIONS. THE NAM/GFS LOOK SLOWER/WEAKER WITH THE FRONTS AND QPF FIELDS ATTM. CATEGORICAL POPS CONTINUES MONDAY NIGHT...MOVING EAST EARLY TUESDAY. THE ADOPTED SOLUTION IS FASTER THAN HPC TIMING WITH THE FRONTS. LATEST GUIDANCE SUGGEST UP TO 0.50 INCHES OF QPF THRU SUNDAY NIGHT. THEN...A WIDESPREAD 1.5 TO OVER 2 INCHES OF QPF IS FORECASTED BY HPC THRU WED 12Z. THIS WOULD LEAD TO SOME WATER CONCERNS. KEPT WORDING IN RWS. USED A BLEND BETWEEN THE BIAS CORRECTED CONSENSUS RAW AND THE ECMWF FOR LOW TEMPS...AND CLOSER TO THE GMOS FOR HIGHS THRU THE PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LONG TERM FORECAST WAS CONSTRUCTED USING A COMBINATION OF THE ECMWF AND GFS MODELS...BUT LEANED TOWARD THE ECMWF SOLUTION. IN THE INITIAL STAGES OF THE PERIOD...THE GFS WAS STILL PUSHING THE SURFACE LOW TOO FAST AND TOO FAR NORTH. HOWEVER...THE GFS AND ECMWF PRECIPITATION ALIGNED WELL WITH THE ECMWF SOLUTION. PRECIPITATION WILL CONTINUE INTO TUESDAY...WITH A POSSIBILITY OF THUNDERSTORMS ON TUESDAY AFTERNOON OUT IN FRONT OF THE COLD FRONT. STRATIFORM PRECIPITATION WILL FOLLOW THE COLD FRONT ON WEDNESDAY. PRECIPITATION WILL REMAIN IN THE REGION THROUGH FRIDAY AS A SECONDARY UPPER LEVEL LOW FORMS IN EASTERN OHIO AND TRAVELS THROUGH WV. NOTE THAT WATER PROBLEMS MAY BECOME A PROBLEM IN THIS PERIOD IF THE RAIN DOES CONTINUE FOR DAYS ON END. MORE DETAILS ON POTENTIAL RAIN PROBLEMS WILL BE DECIDED AS THE PERIOD BECOMES MORE OF A SHORT TERM FORECAST. AFTER THE LOW LEVEL PRESSURE SYSTEM MOVES OFF OVER THE ATLANTIC OCEAN...HIGH PRESSURE WILL BUILD IN OVER THE REGION AND DRIER CONDITIONS WILL RETURN. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... STILL HAVE CB POSSIBLE FROM HTS TO EKN AND SOUTH FOR A FEW MORE HOURS...WHEN CONVECTION SHOULD WIND DOWN. SHOULD SEE CONVECTIVE DEBRIS AGAIN TONIGHT WITH THE EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS THAT FIRED ALL THE WAY BACK INTO THE LOWER MISSISSIPPI VALLEY. WIND MAY STAY UP JUST ENOUGH...BUT LOOKS LIKE ANOTHER OVERNIGHT WHERE REDUCED VISIBILITIES ARE POSSIBLE WHERE RAIN FELL. IFR SHOULD BE BRIEF DUE TO WIND AND CLOUDS OVERHEAD. VFR EXPECTED BEYOND 12Z SATURDAY. AFTER 00Z SUNDAY... WIDESPREAD IFR CONDITIONS POSSIBLE MONDAY INTO TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/ARJ/JEM NEAR TERM...JKF SHORT TERM...ARJ LONG TERM...JEM AVIATION...26
Hazardous weather outlook, May 14, 3:18 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT FRI MAY 14 2010 OHZ067-075-076-085>087-WVZ005>011-013>020-024>040-046-047-151930- MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 318 PM EDT FRI MAY 14 2010 ...SEVERE THUNDERSTORM WATCH 173 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-083-084-151930- PERRY-JACKSON OH-VINTON- 318 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-VAZ003-004-151930- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- 318 PM EDT FRI MAY 14 2010 ...SEVERE THUNDERSTORM WATCH 170 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 14, 6:43 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT FRI MAY 14 2010
...CORRECTED CITY AND COUNTY LOCATION...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2.67 MI SW OF HANOVER 37.56N 81.63W
05/14/2010 E1.00 INCH WYOMING WV TRAINED
SPOTTER
1 INCH HAIL REPORTED IN NORTH SPRING IN WYOMING COUNTY.
&&
JAMIEMSpecial weather statement, May 14, 7:23 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 723 PM EDT FRI MAY 14 2010 WVZ035>038-046-150000- FAYETTE WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-WEBSTER WV- 723 PM EDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS WILL AFFECT FAYETTE...NORTHERN RALEIGH... SOUTH CENTRAL WEBSTER...SOUTHEASTERN NICHOLAS AND SOUTHERN POCAHONTAS COUNTIES... AT 718 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES SOUTHWEST OF WEBSTER SPRINGS TO FAYETTEVILLE TO 17 MILES EAST OF MADISON...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR ARTIE AROUND 730 PM...THURMOND AROUND 740 PM...EDRAY AROUND 750 PM AND MARLINTON AROUND 800 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, May 14, 7:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
738 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG BIRCHLEAF 37.16N 82.24W
05/14/2010 DICKENSON VA PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNSpecial weather statement, May 14, 8:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 833 PM EDT FRI MAY 14 2010 KYZ101>103-OHZ087-WVZ005-006-150115- BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV- 833 PM EDT FRI MAY 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT BOYD...EAST CENTRAL CARTER... NORTHERN WAYNE...SOUTH CENTRAL LAWRENCE...SOUTHEASTERN GREENUP AND SOUTHERN CABELL COUNTIES... AT 826 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CANNONSBURG...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL VIADUCTS...ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CATLETTSBURG AROUND 840 PM...LOCKWOOD AROUND 850 PM...LAVALETTE AROUND 900 PM...BARBOURSVILLE AROUND 910 PM AND SALT ROCK AROUND 920 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES I-64 BETWEEN MILE MARKERS 176 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 21 IN WEST VIRGINIA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, May 14, 8:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
848 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL CATLETTSBURG 38.34N 82.64W
05/14/2010 U0.88 INCH BOYD KY PUBLIC
EVENT OCCURRED BETWEEN
826 PM 05/14/2010 AND 841 PM 05/14/2010
&&
NNNNLocal storm report, May 14, 8:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
851 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG CATLETTSBURG 38.34N 82.64W
05/14/2010 BOYD KY PUBLIC
&&
NNNNNearby
Areal Flood Warnings in West Virginia, 2010Areal Flood Warnings in Ohio, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.